Pennsylvania, 2011

Lightning Strike in Pennsylvania, April 11, 2011

April 11, 2011 · NWS PHI · 1 event in 1 county or zone

Lightning from a weakening line of thunderstorms that moved through the Lehigh Valley during the evening of the 11th started a fire in Lehigh County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Lightning from a weakening line of thunderstorms that moved through the Lehigh Valley during the evening of the 11th started a fire in Lehigh County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 11, 6:52 PM EST, 33 minutes earlier.

Area forecast discussion, Apr 11, 6:52 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
752 PM EDT MON APR 11 2011

.SYNOPSIS...
A COLD FRONT WILL CROSS THE FORECAST AREA TONIGHT BEFORE BECOMING
STATIONARY JUST SOUTH OF THE AREA. LOW PRESSURE FORMING ON THE FRONT
WILL PASS ACROSS THE SOUTHEAST PART OF THE FORECAST AREA TUESDAY
NIGHT ON ITS WAY INTO NEW ENGLAND ON WEDNESDAY. HIGH PRESSURE WILL
FOLLOW FOR THURSDAY AND FRIDAY. A LOW PRESSURE SYSTEM OVER THE
MIDWEST FRIDAY WILL TRACK THROUGH THE EASTERN GREAT LAKES INTO NEW
ENGLAND OVER THE WEEKEND WITH A HIGH PRESSURE SYSTEM FOLLOWING ON
MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
FOR THE 8:00 PM UPDATE A LINE OF SHOWERS AND SOME THUNDERSTORMS
WILL TRAVERSE THE WESTERN AND NORTHWESTERN ZONES THIS EVENING. THE
LINE IS EXPECTED TO DIMINISH IN INTENSITY AS IT MOVES EASTWARD
THROUGH 10:00 PM...DUE TO THE LINE MOVING INTO LESS UNSTABLE AIR
AND THE LOSS OF DIURNAL HEATING.

OTHERWISE, AS FROM BEFORE...
THE WRF-NMM INITIALIZED BETTER THAN THE GFS AND WAS USED AS THE
FOUNDATION FOR THE SHORT TERM WITH SOME TWEAKS FROM THE CAN RGEM
AND UKMET.

IN THE SHORT TERM THE AIR MASS THAT COULD DID AS TEMPERATURES ARE
REACHING INTO THE 80S NOW THAT THE SUN HAS ARRIVED. WHILE THE
MODELING HAS BEEN TOO CONSERVATIVE WITH SFC TEMPS, SOME OF THE
HIGHER RESOLUTION MODELS ARE FORECASTING DEW POINTS IN THE MID TO
UPPER 60S AND ARE THUS TOO HOT (AS IN LOW) WITH THE STABILITY
INDICES. WHAT THE HI RES MODELING HAS BEEN DOING WELL BASED ON THEIR
FCST REFLECTIVITIES SO FAR IS DELINEATING THE CAPPED VS UNCAPPED
ATMOSPHERE TO OUR WEST. FORECAST SOUNDINGS AS OF 3 PM WERE STILL
CAPPED OVER OUR CWA AND WHERE THE EDGES GET BURNED FIRST IS ALONG
OUR WESTERN PERIPHERY.

SO WHILE CONFIDENCE IS NOT HIGH FOR SEVERE TSRA, WE ARE GIVING SOME
RESPECT TO THE VIGOROUS FCST BULK SHEAR VALUES TO KEEP THE ENHANCED
WORDING GOING. OVER THE NEXT SEVERAL HOURS THERE ARE THREE HOT SPOTS
TO WATCH. THE FIRST FLAIR OVER NORTH CENTRAL PENNSYLVANIA AS WELL AS
THE CONVECTION FROM WEST VA AND SERN OH. IF ANY OF THESE CAN GET TO
OUR CWA BEFORE ABOUT 01 OR 02Z, THERE LIES OUR CHANCE FOR SEVERE
CONVECTION. AFTER THAT IT APPEARS THAT SFC BASED INSTABILITY SHOULD
WEAKEN TOO MUCH. REGARDLESS IT LOOKS AS THOUGH PRECIPITATION IS
LIKELY ACROSS THE NWRN HALF OF OUR CWA FROM THE CONVECTION WITH THE
I95 ZONE NEAR THE DECAY ZONE AND PBLY A TOO GENEROUS CHANCE/SLGT
CHANCE ZONE ON OUR PART SERN CWA.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
TS ELIOT WAS NOT JOSHING WHEN HE CALLED APRIL THE CRUELEST MONTH.
AFTER A DAY OF NEAR SUMMER WARMTH MULTIPLE SYSTEMS WILL BE AFFECTING
OUR CWA THROUGH THE LONG TERM, NEITHER OF THEM VERY NICE.

A LOW PRESSURE SYSTEM FORMING ON THE COLD FRONT THAT WILL PASS
THROUGH OUR CWA TONIGHT WILL TRANSFORM OUR SYSTEM FROM A MORE
CONVECTIVE ONE TO STRATIFORM. APOLOGIES ABOUT THIS TRANSFORMATION
LATE TONIGHT AND EARLY TUESDAY MORNING IN THE GRIDS/WORDING. THE
INCREASING MID LEVEL WARM AIR ADVECTION AND FRONTOGENETIC FORCING
WILL INITIATE A RATHER WIDESPREAD AREA OF RAIN TO DEVELOP AND
ENVELOPE OUR CWA AS THE DAY PROGRESSES ON TUESDAY. CONFIDENCE ABOUT
THE MORNING EVOLUTION IS AVERAGE, BUT WE ARE VERY CONFIDENT BY THE
END OF THE DAY A WIDESPREAD RAIN SHOULD BE UNDERWAY IN MOST OF OUR
CWA. THE MODEL SOLUTIONS ARE EDGING SLIGHTLY MORE NW WITH THE TRACK
OF THE SFC LOW AND AS SUCH THE SOUTHERN DELMARVA PART OF OUR CWA
WOULD BE THE MOST LIKELY LOCATION TO HAVE A LESS STEADY RAIN. IN
SPITE OF THE MORE STRATIFORM TRANSFORMATION, THERE WILL BE STILL
INSTABILITY FORECAST ALOFT AND WE DID CARRY A CHANCE OF THUNDER
ACROSS THE SERN PART OF OUR CWA TUESDAY AND TUESDAY EVENING.

TEMPERATURES SHOULD FALL AS THE RAIN DEVELOPS AND THE ONSHORE FLOW
INTENSIFIES. CHANCES ARE THE CALENDAR DAY HIGH TUESDAY SHOULD OCCUR
AT 100 AM EDT. THE WRF-NMM ISENTROPIC, FRONTOGENETIC, TROWAL AND MID
LEVEL QVEC FIELDS (NOT TO MENTION THE EXIT REGION OF THE H2.5 JET)
ARE SUPPORTING HEAVIER RAIN ACROSS THE NORTHERN HALF OF OUR CWA
TUESDAY AFTERNOON AND NIGHT. THERE HAS BEEN MODEL RUN TO RUN
DIFFERENCES WITH THIS (AS WELL AS THE CURRENT SPLIT BY THE ECMWF)
AND THUS HAVE REFRAINED FROM ADDING ANY HEAVY INTENSITY WORDING
ATTM. THE ONSHORE FLOW ESPECIALLY WITH THE NAM GETS CLOSE TO WIND
ADVISORY CRITERIA NERN CWA LATE TUESDAY AFTERNOON OR EVENING. THE
NAM DOES HAVE A TENDENCY TO BE TOO ROBUST WITH THE LOW LEVEL WIND
TRANSFERS AND AS SUCH WE DID NOT GO THAT HIGH WITH THE WINDS WAITING
ADDITIONAL MODEL CORROBORATION.

THE ORGANIZED FORCING IS FORECAST TO LIFT NORTH OF OUR CWA OVERNIGHT
TUESDAY AND RAINFALL INTENSITY SHOULD LESSEN. ON WEDNESDAY THE
CLOSED LOW IS FORECAST TO TRUNDLE THROUGH OUR CWA. THIS SHOULD
NEGATE MUCH SUNSHINE (WHICH WOULD BE SELF-DESTRUCTING ANYWAY) AND
HELP TRIGGER SHOWERS AS IT PASSES THROUGH.

IMPROVING CONDITIONS ARE FORECAST FOR WEDNESDAY NIGHT AND THURSDAY
AS THE CLOSED LOW VACATES OUR CWA AND RIDGING RETURNS AT BOTH THE
SFC AND ALOFT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THERE WILL BE ANOTHER PRECIPITATION EVENT BETWEEN LATE FRIDAY AND
EARLY SUNDAY AND THEREAFTER QUITE A BIT OF UNCERTAINTY IN THE
THERMAL PATTERN EARLY NEXT WEEK.

12Z NAEFS IS NOT COMPLETELY AVAILABLE. CONFIDENCE IMAGERY AS SEEN
FOR PHL IN THE HTTP:/MOE.MET.FSU.EDU/CONFIDENCE/PHL.HTML SITE
CONFIRMS SUSPICIONS ABOUT USING THE GEFS 2M TEMP FCST DATA FOR
MONDAY AS WELL AS THIS FRIDAY AND SATURDAY. THESE 2M TEMPS ARE
LIKELY TO BE TOO HIGH FRIDAY AND SATURDAY AND UNKNOWN WHICH WAY
TO TREND NEXT MONDAY. FORTUNATELY WE INTEGRATED A BIT OF THE 12Z
ECMWF INTO THE SATURDAY FCST TEMPS...BUT PROBABLY NOT COLD ENOUGH!

SO WHILE THE 12Z/11 HPC GUIDANCE WAS USED AS THE BASELINE FOR
THIS FORECAST... THE TEMPERATURE GUIDANCE AS ADJUSTED DOWNWARD FRI
NIGHT-SAT NIGHT.

HPC SLOWS THE PROGRESSIVE NATURE OF THE 12Z/11 GEFS AND DELAYS THE
MAIN QPF EVENT HERE UNTIL SATURDAY.  POPS ON DAY 6 ARE IN THE LIKELY
CATEGORY DUE TO THE GENERAL MODEL MESSAGE OF A SE INFLOW EVENT AS A
STRONG TROUGH ALOFT WEAKENS EASTWARD INTO THE NORTHEAST USA.

THE ECMWF LOOKS RATHER COLD SATURDAY AND ITS NOT IMPOSSIBLE TO SEE A
LITTLE SNOW AT THE START OF THE QPF EVENT IN THE POCONOS.

HAZARD CONCERNS: NON ISSUED YET FOR SATURDAY BUT BLV THE SATURDAY
EVENING HIGH TIDE CYCLE HAS A PRETTY GOOD CHANCE OF EXCEEDING
MINOR THRESHOLD PER 24 HOUR+ CONSTANCY OF ONSHORE FLOW AND
APPROACHING ASTRONOMICALLY HIGHER CYCLES AS ASSOCIATED THE
UPCOMING FULL MOON ON SUNDAY. THERE IS A LOW PROB FOR A PERIOD OF ESE
GALES AND NOT CROSSING THE SNOW THRESHOLD YET SINCE THE EC MAY BE
TOO COLD.

THE ESSENCE OF THE DAILIES BELOW...

FRIDAY...DRY MOST IF NOT ALL OF THE CALENDAR DAY. NICE.

SATURDAY...LOOKS RAINY AT LEAST PART OF THE DAY WITH DECENT ESE INFLOW.
SHOULD BE A COLD RAW DAMP DAY. CONFIDENCE ABOVE AVERAGE. I BELIEVE
THE TEMPS I FCST ARE STILL AT LEAST 5 DEGS TOO WARM THIS CALENDAR DAY.

SUNDAY...DRIES OUT AND SHOULD BECOME A DECENT DAY HERE.

MONDAY...DIFFERING SOLUTIONS AND CONFIDENCE ON THE OUTCOME OF THE
THIS DAY IS LESS THAN AVERAGE. CHANCE OF SHOWERS AND TEMPERATURE
SOLUTIONS SEEM TO HAVE LARGE SPREAD. MY POPS FOR NEXT MONDAY ARE
POSSIBLY TOO LOW BUT SO MUCH UNCERTAINTY...PLAYED IT CONSERVATIVE.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...VFR CONDITIONS AT THE TAF SITES THIS EVENING. LLWS AT
KMIV AND KACY 24050KT AT 2000 FT TIL ABOUT 04Z. CFP TONIGHT WITH
SCT SHOWERS AND MAYBE A TSTM NEAR KRDG/KABE W GUST 30-35KT.
THUNDER DEVELOPED BETWEEN 7 AND 730 PM AND ADDED THUNDER BACK IN
ON THE NW EDGE OF OUR TAF REGION. NOT SURE HOW LONG IT WILL LAST.

VFR MAY DEGRADE TO NEAR 1000 FT CIG TOWARD 10Z.

TUESDAY...MORE COMPLEX WITH CB POTENTIAL KILG KMIV IN THE AFTN AND
ENE GUST POTENTIAL 20-30 KTS KPHL KPNE AND KTTN AS WELL AS
POCONOS. DRIZZLE AND SCT SHOWERS DEVELOP WITH POTENTIAL FOR BANDS
OF HEAVY SHOWERS IN THE AFTN.  SHOULD DEGRADE TO IFR.

BIG DIFFS IN 18Z OP GFS/OP NAM REGARDING WIND DIRECTION FROM KILG-
KACY SOUTHWARD. CONFIDENCE ON THOSE TAF SITES IS LESS THAN FURTHER
NORTH WHERE COOL GUSTY NE FLOW IS EXPECTED.

.OUTLOOK...
TUE NIGHT INTO WED MORNING...OCNL IFR CONDS IN SHOWERS/DRIZZLE
EXCEPT OCNL LIFR CONDS VCNTY KMPO IN ST/FOG/DRIZZLE SHOWERS.

WED AFTERNOON AND NIGHT...CONDS SHOULD IMPROVE TO MVFR CIGS OR
JUST VFR CIGS IN LEFTOVER SCT SHOWERS.

THU...VFR.
FRI...VFR.

&&

.MARINE...
SCA CONTINUED AND SCA GUSTS HAVE OCCURRED ALONG PARTS OF THE COAST
AND ARE OCCURRING IN SCT LOCATIONS NOW. WINDS WILL DIMINISH FOR A TIME
PREDAWN TUESDAY BEFORE INCREASING TUESDAY MORNING AROUND 8 AM EDT.

CONSIDERING ADDING A GALE WATCH FOR THE N 1/2 OF THE NJ COAST
TUESDAY 4PM-THRU 5AM WEDNESDAY FOR ANZ 450 AND 451.

SEAS AT 44009 HAVE BEEN AROUND 6 FT THIS EVENING.

WINDS OVER DEL BAY WILL DECREASE BACK BELOW SCA CONDITIONS...PROBABLY
TUE EVENING. IT WILL TAKE LONGER FOR SEAS ON THE OCEAN TO DROP
BACK BELOW 5 FT...SO THE SCA FLAG THERE GOES INTO WED.

NEXT STRONG SCA OR MARGINAL GALE BEYOND THIS EARLY WEEK EVENT IS
SHAPING UP FOR NEXT SATURDAY.

&&

.HYDROLOGY...
THE CONVECTIVE PRECIPITATION PORTION OF THE FORECAST SHOULD BE
FAIRLY NARROW...AND LIMITED TO THE NORTHWEST PORTION OF THE FORECAST
AREA. WITH PRECIPITABLE WATER VALUES APPROACHING 1.50 INCHES AHEAD
OF THE FRONT THIS EVENING. BLV SHOWER TOTALS WILL BE UNDER 3/4
INCH TONIGHT.  JUST NOT ENOUGH FOCUS WITH THE CFP MOVING ALONG.

TUESDAY INTO WEDNESDAY...COULD BE A DIFFERENT TORY. RAIN ASSOCIATED
WITH THE TROWAL AND THE SURFACE LOW TUESDAY INTO EARLY WEDNESDAY
MORNING SHOULD BE MORE WIDESPREAD. RIGHT NOW...IT APPEAR AS THOUGH
THE TROWAL WILL FOCUS OVER NORTHEAST PENNSYLVANIA INTO NORTH NEW
JERSEY...WITH AMOUNTS POSSIBLY REACHING CLOSE TO AN INCH AND ONE-
HALF.

HEADWATER GUIDANCE FOR SOME OF THE QUICKER REACTING CREEKS AND
STREAMS IN SOUTHEAST PENNSYLVANIA AND NORTH CENTRAL NEW JERSEY IS
GENERALLY BETWEEN ONE AND ONE-HALF AND TWO INCHES OF RAIN. HEADWATER
GUIDANCE FOR PLACES FARTHER TO THE NORTHWEST ARE CLOSER TO TWO
INCHES. AT THIS POINT...FLOODING DOES NOT LOOK LIKE A THREAT.
HOWEVER...THE MOISTURE CONTENT OF THE AIR IN THE TROWAL SHOULD
REMAIN FAIRLY HIGH...AND A MORE PERSISTENT AREA OF RAIN MAY
BECOME MORE OF A CONCERN. WE ALSO HAVE TO SEE HOW MUCH PRECIPITATION
FALLS TONIGHT AS WELL AS IF THE EVOLUTION AND SPEED OF THIS SYSTEM
IS ANY SLOWER.

&&

.TIDES/COASTAL FLOODING...
THERE IS A LOW PROB THAT THE SANDY HOOK AREA WILL REACH THE MINOR
CF THRESHOLD WITH 3 AM WED MORNING HIGH TIDE.

&&

.CLIMATE...
RER EVENT REPORTS ARE POSTED
ALLENTOWN 84
READING 85
TRENTON 86
GEORGETOWN 79.

THE RECORD MAXIMUM TEMPERATURES FOR APRIL 11 ARE:

ABE -> 83 (1922)
ACY -> 84 (1887)
GED -> 78 (2008)
ILG -> 84 (1922)
PHL -> 84 (1887)
MPO -> 77 (1955)
RDG -> 83 (1955)
TTN -> 82 (1955)

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT WEDNESDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT TUESDAY FOR ANZ430-431.

&&

SYNOPSIS...GIGI/HAYES
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...DRAG
AVIATION...DRAG/O'HARA
MARINE...DRAG/O'HARA
HYDROLOGY...GIGI/HAYES
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Apr 11, 2:42 PM EST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
342 PM EDT MON APR 11 2011

NJZ001-007>010-015-PAZ054-055-060>062-067>071-121945-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
342 PM EDT MON APR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND SMALL HAIL
INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A PERIOD OF HEAVY RAIN IS POSSIBLE TUESDAY INTO TUESDAY NIGHT AND
WOULD CAUSE SOME POOR DRAINAGE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>014-016>027-121945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
342 PM EDT MON APR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A PERIOD OF HEAVY RAIN IS POSSIBLE TUESDAY INTO TUESDAY NIGHT AND
WOULD CAUSE SOME POOR DRAINAGE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-121945-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
342 PM EDT MON APR 11 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-121945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
342 PM EDT MON APR 11 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 11, 6:13 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
713 PM EDT MON APR 11 2011

NJZ001-007-PAZ054-055-060>062-120045-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-SUSSEX NJ-
WARREN NJ-
713 PM EDT MON APR 11 2011

...HEAVY SHOWERS AND A FEW STRONG THUNDERSTORMS WILL AFFECT
BERKS...CARBON...LEHIGH...MONROE...NORTHAMPTON...SUSSEX AND WARREN
COUNTIES...

AT 708 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED SHOWERS AND
POSSIBLY A FEW STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16
MILES SOUTHWEST OF WILKES-BARRE TO 46 MILES WEST OF LANCASTER...
MOVING EAST AT 25 MPH. THE SHOWERS AND THUNDERSTORMS WILL BE NEAR
WHITE HAVEN...AND TRESCKOW AROUND 745 PM...WEATHERLY...AND LANSFORD
AROUND 800 PM...BLAKESLEE...AND NEW MAHONING AROUND 815 PM...POCONO
PINES...AND TOBYHANNA AROUND 830 PM...AND NEW TRIPOLI AND PALMERTON
AROUND 845 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS...AS ARE SMALL
HAIL AND OCCASIONAL BUT DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 4122 7442 4100 7467 4069 7532 4018 7595
      4049 7644 4059 7603 4064 7600 4074 7578
      4091 7600 4100 7575 4110 7577 4113 7564
      4123 7554 4126 7514 4116 7516 4115 7509
      4109 7503 4112 7495 4127 7484 4135 7471
Special weather statement, Apr 11, 7:04 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
804 PM EDT MON APR 11 2011

NJZ001-007>009-PAZ054-055-060>062-067>069-120100-
BERKS PA-BUCKS PA-CARBON PA-CHESTER PA-HUNTERDON NJ-LEHIGH PA-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
804 PM EDT MON APR 11 2011

...HEAVY SHOWERS AND A FEW STRONG THUNDERSTORMS WILL AFFECT
BERKS...BUCKS...CARBON...CHESTER...HUNTERDON...LEHIGH...MONROE...
MONTGOMERY...MORRIS...NORTHAMPTON...SUSSEX AND WARREN COUNTIES...

AT 8:00 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY
SHOWERS AND A FEW STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
13 MILES WEST OF MONTAGUE TO 23 MILES SOUTHWEST OF LANCASTER...
MOVING EAST AT 35 TO 40 MILES AN HOUR. THE SHOWERS AND THUNDERSTORMS
WILL BE NEAR STORMVILLE...SAYLORSBURG...COFFEETOWN...AND CLAUSSVILLE
AROUND 810 PM...ECHO LAKE...WIND GAP...TOPTON...AND NORTHAMPTON
AROUND 815 PM...AND HAINESVILLE AND AND FLATBROOKVILLE AROUND 820 PM.

VERY HEAVY RAIN WILL FALL FROM SOME OF THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH SOME OF THESE STORMS...AS IS
SMALL HAIL AND OCCASIONAL BUT DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 4121 7439 4118 7437 4108 7449 4104 7449
      4105 7444 4101 7440 3990 7565 3985 7602
      4011 7595 4014 7590 4032 7617 4124 7514
      4116 7516 4115 7509 4109 7503 4111 7495
      4127 7484 4135 7471

The radar

The Philadelphia radar (KDIX), 125 km away, was scanning. The volume nearest the first event began at 00:24 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Lehigh

When
April 11, 7:25 PM EST
Where
Lehigh County, 0.93 mi SSW of Orefield
Property damage
$1,000
Reported by
Newspaper
Coordinates
40.618, -75.588

Lightning during a thunderstorm ignited a barn fire on Huckleberry Road in Orefield in South Whitehall Township. The barn filled with smoke, but the fire was extinguished quickly and the damage was minimized.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 300773.